Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 51, NWS Tallahassee, FL

April 3, 2000Geneva County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 3, 2000, 7:41 PM CDT for Geneva County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 3, 2000, 7:41 PM CDT (00:41 UTC)
Expired
Apr 3, 2000, 8:15 PM CDT
In force
34 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Geneva County, AL

The radar

The Ft Rucker radar (KEOX), 50 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 3:15 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2000-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2000-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 040042
SVRTLH
ALC061-040115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
741 PM CDT MON APR 3 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GENEVA COUNTY IN ALABAMA

* UNTIL 815 PM CDT

* AT 740 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER COFFEE SPRINGS...OR
  ABOUT 8 MILES NORTH OF GENEVA...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KELLYS CROSSROADS...HIGH BLUFF BY 750 PM CDT
  HARTFORD BY 755 PM CDT
  BALD HILL...DUNDEE BY 800 PM CDT

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY
CHANGING CONDITIONS.

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARG`E HAIL IS ALSO
POSSIBLE.


LAT...LON 3119 8596 3105 8602 3101 8558 3120 8552

MOLLERE
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:00 PM CDT, 6 hours 41 minutes earlier.

Area forecast discussion, Apr 3, 1:00 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EDT MON APR 03 2000

IN THE UPPER LEVELS NORTHERN STREAM BRANCH SHORTWAVE PHASING WITH
SOUTHERN STREAM BRANCH AND CARVING LONGWAVE TROF THAT WILL MOVE OVER
EASTERN HALF OF THE NATION. MODELS ARE IN FAIR AGREEMENT WITH SOME
SLIGHT TIMING DIFFERENCES...WITH THE NGM BEING SLIGHTLY SLOWER THAN
EITHER ETA AND AVN WHICH ARE PRETTY SIMILAR. ALL MODELS ARE SHOWING
AN IMPULSE LIFTING NE ACROSS NORTHERN ALABAMA AND INTO EASTERN TN
AND KY THIS AFTN AND INTO THIS EVENING...WHILE THE MAIN VIGOROUS
LONGWAVE TROF AND ASSOCIATED VORT AXIS WILL NOT SWEEP THROUGH THE
ENTIRE SOUTHEASTERN STATES UNTIL LATE TUESDAY/EARLY WEDNESDAY.

AT THE SURFACE MODELS LIFT SFC LOW PRESSURE CENTER FROM SRN MS/AL
BORDER ACROSS NORTHERN AL/GA THIS EVENING AND INTO THE NORTHEAST
STATES BY LATE TONIGHT DRAGGING A COLD FRONT ACROSS THE DIXIE
STATES. PRECIP FIELDS FROM NGM AND AVN SEEM FAIRLY REASONABLE
CONSIDERING SOLID LINE OF SHOWERS AND STORMS THAT CURRENTLY EXTEND
ACROSS NORTH CENTRAL ALABAMA TO NEAR NEW ORLEANS. ETA SHOWS MOST OF
THE SHOWERS AND THUNDERSTORMS LIFTING NE WITH BOTH SURFACE AND UPPER
LOW AND PAINT VERY LITTLE PRECIP OVER MY FORECAST AREA THROUGH
TUESDAY. ALTHOUGH I DO THINK MOST OF THE SVR WX AND HEAVIER RAIN
WILL AFFECT MY NORTHERN ZONES (SE AL & SW GA) STILL FEEL ENOUGH
MOISTURE PRESENT AND INSTABILITY TO THINK THAT SOUTHERN ZONES WILL
SEE A SIGNIFICANT CHANCE OF POPS ALSO.

AS INDICATED IN SPC DAY 1 OUTLOOK MAIN THREAT FOR SVR WEATHER WILL
BE MAINLY TO THE NORTH OF MY FORECAST AREA WHERE 850MB JET OF 40-55
KNOTS WILL MOVE ACROSS THE REGION THIS EVENING AND INTO THE EARLY
MORNING HOURS. IN ADDITION LI'S OF -2 TO POSSIBLY -6 FORECAST TO
AFFECT THIS AREA AS WELL...WHILE CAPE'S WILL RANGE FROM 1500-2000+
J/KG. WILL USE WORDING OF 'SOME STORMS POSSIBLY SEVERE' IN ALL
ZONES.

MODELS PROG FRONTAL PASSAGE AROUND 12Z TUESDAY...BUT WITH UPPER
LEVEL SUPPORT STILL PRESENT WITH LAGGING LONGWAVE TROF WILL KEEP A
MENTION OF POPS IN THE ZONES FOR THE MORNING HOURS ON TUESDAY AS
WELL...EVEN THOUGH MY CONFIDENCE OF THIS OCCURRING IS NOT HIGH.

MARINE FORECAST: WINDS FORECAST TO STAY IN THE 15 TO 20 KNOT RANGE
THROUGH TONIGHT...BUT BY EARLY MORNING SCA WILL LIKELY BE REQUIRED
AS WINDS SHIFT TO THE NW AND INCREASE TO 20 TO 25 KNOTS.

FIRE WEATHER FORECASTER STILL ASSESSING POTENTIAL FOR TUESDAY...BUT
FIRE WEATHER WATCH MAY BE REQUIRED.

PRELIMINARY NUMBERS:
TLH  062/068 037/070 6400
PFN  063/067 044/069 7300
DHN  061/065 036/068 7300
ABY  060/065 037/068 7400
VLD  063/069 039/069 6400

.TLH...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH MAY BE REQUIRED FOR TUESDAY AFTERNOON.

MOLLERE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:10 PM CDTSevere Thunderstorm WarningTAEHouston50 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.